MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-AT ARCADIS AVANTIC GEN 2; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM, MOBILE

SIEMENS HEALTHCARE GMBH-AT ARCADIS AVANTIC GEN 2; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM, MOBILE
Model Number 10143408
Medical Device Problem Code Radiation Output Problem (4026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the arcadis avantic gen 2 system.The medical team alerted siemens of a too high dose rate following a site visit.At this time, we have no indications of any adverse effects on the health status of any patient or user involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a hardware error.The investigation was performed considering complaint description, customer service reports, system history, and log file analysis.Investigation showed that a wire between the tv-iris and d1 board was broken.The tv-iris is responsible for control of the amount of light that flows between the image intensifier and the camera so that the image quality at the monitor remains with the same quality.Different anatomies/parts of the body require different doses to be penetrated and therefore the tv-iris must be opened or closed accordingly.If this doesn´t happen, the dose cannot be adapted, leading to incorrect dose values.The broken wire is responsible for opening and closing the tv-iris.In such cases, the customer is informed of the malfunction with an error message: "temporary tv-iris failure, which may lead to unnecessary radiation exposure if treatment is continued.Please confirm this failure before radiation can be released again.If the failure occurs frequently, inform service." the customer acknowledged the error message by pressing cancel.The customer informed the local service organization about the issue.Please note that the arcadis system is designed to permanently and instantaneously display the amount of dose that is being given to the patient at the moment of the exposure.Those values are displayed in the monitor but also at the control panel.This means that, at any moment, the user can evaluate if the amount of dose that has been used is the correct or not and decide to proceed or not with the examination.To resolve the issue, the broken wire was replaced by a spare wire as part of service activity.The error mentioned in the complaint has not reoccurred.The occurrence rate of the error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.
 
Additional Manufacturer Narrative
The investigation by siemens revealed the complaint issue had not been resolved after the first supplemental (final) report was submitted on august 10, 2022.The investigation showed that the user was aware of the problem during system checks.The customer did not use the system afterwards and asked siemens to readjust the tv-iris.The system was not used in a patient procedure.The investigation revealed that the problem was caused by a broken wire as previously reported.However, due to a problem in the supply chain, siemens is unable the supply the required part as of the date of this report.Therefore, siemens is currently trying to find an interim solution for the issue until the part can be replaced with an original wire.A supplemental report will be submitted if additional information becomes available.
 
Additional Manufacturer Narrative
Siemens completed the investigation of the reported event.The investigation was performed based on expert discussions considering the complaint description, customer service reports, system history, and log file analysis.Before the procedure, the customer used the system and found the dose rate was too high.The customer then decided to use another device.Therefore, there was no patient involvement during the issue.Investigation showed that a malfunctioning cable between the tv-iris to d1 board was broken.The tv-iris is responsible to control the amount of light that flows between the image intensifier and the camera so that the image quality at the monitor remains with the same quality.Different anatomies/parts of the body require different doses to be penetrated and therefore the tv-iris must be opened or closed accordingly.If this does not happen, the dose cannot be adapted, leading to incorrect dose values.The defective cable is responsible for opening and closing the tv-iris.In such cases, the customer is informed of the malfunction with an error message: "temporary tv-iris failure, which may lead to unnecessary radiation exposure if treatment is continued.Please confirm this failure before radiation can be released again.If the failure occurs frequently, inform service" the customer acknowledged the error message by pressing cancel.The customer informed the local service organization about the issue.The defective cable was replaced by the service organization.After the replacement, adjustments were performed successfully and passed all tests.After monitoring the system for more than a month, no problems were found and in agreement with the customer, the system is declared to be working as specified.This confirms that a wire within the affected cable was defective and was the root cause of the issue.Please note that the arcadis system is designed to permanently and instantaneously display the amount of dose that is being given to the patient at the moment of the exposure.Those values are displayed in the monitor but also at the control panel.Therefore, the user is able to see the applied dose at any time.The occurrence rate of the error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.The incident described in the event is not classified as a reportable as an adverse event.After a thorough investigation neither serious injury, death, nor unexpected prolonged hospitalization of the patient or other person occurred or is to be expected, even if the incident recurs.

Brand Name
ARCADIS AVANTIC GEN 2
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM, MOBILE
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1 or rittigfeld 1
rittigfeld 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key14771735
Report Number3004977335-2022-32502
Device Sequence Number19156137
Product Code OXO
UDI-Device Identifier04056869009001
UDI-Public04056869009001
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K051133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection,Replace
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10143408
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer08/10/2022
09/06/2022
11/29/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date08/10/2022
09/06/2022
11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown